# SDR 95ZZZX6387

- Difficulty date: October 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N185RM
- Make and model: Cessna A185F
- Aircraft serial: 18502117
- Engine: Cont IO520B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 649134
- Condition: Failed
- Location: Nr 2 Main
- Part time: 819 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

IN-FLIGHT, CRUISE SETTING, ENGINE RPM DROPPED TO ZERO, PROPELLER ROTATED 2-3 TIMES AFTER RPM GAUGE READ ZERO.  PILOT EXECUTED EMERGENCY LANDING.  UPON ENGINE TEAR-DOWN, FOUND CRANKSHAFT BROKEN AT FORWARD CHEEK OF NR 2 MAIN BEARING JOURNAL.  SUSPECT DEFECT (SCRATCH, NICK) STARTED IN JOURNAL RADIUS WHERE NR 2 CYLINDER CONNECTING ROD CONTACTED RADIUS POINT.  SUBMITTER RECOMMENDS PRECAUTIONS TO BE TAKEN AT ENGINE OVERHAUL TO PRECLUDE EXCESSIVE MOVEMENT OF CONNECTING RODS AGAINST CRANKSHAFT THROWS AT DISASSEMBLY/REASSEMBLY.
